Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 16, 2004, 3:56 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 3:56 PM MST (22:56 UTC)
- Expired
- Jul 16, 2004, 4:45 PM MST
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 55 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 162256 SVRVEF AZC015-NVC003-162345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 354 PM MST FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITIES OF...SOUTH COVE...MEADVIEW EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES...HOOVER DAM...CALLVILLE BAY...BOULDER BASIN * UNTIL 445 PM MST(445 PM PDT) * AT 347 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF MEADVIEW...AND MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVIEW BY 405 PM MST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MEAD...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3573 11407 3616 11405 3616 11476 3572 11471 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:28 PM MST, 28 minutes earlier.
Area forecast discussion, Jul 16, 3:28 PM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 328 PM PDT FRI JUL 16 2004 .SYNOPSIS...A SLOW DECREASE IN MONSOON MOISTURE WILL OCCUR OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THIS DRYING WILL BE BROUGHT ON BY A SOUTHWEST FLOW THAT WILL DEVELOP AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. HOWEVER...ENOUGH RESIDUAL MOISTURE WILL REMAIN THAT ONE CAN NOT RULE OUT ISOLATED TO SCATTERED THUNDERSTORMS MAINLY OVER THE MOUNTAINS. && .SHORT TERM...SIMILAR TO YESTERDAY STORMS ERUPTED OVER THE MOUNTAINS OF CLARK COUNTY EARLY THEN HAVE SINCE MOVED NORTH INTO CENTRAL NYE AND LINCOLN COUNTIES. STORMS SHOULD CONTINUE UP ACROSS SOUTH CENTRAL NEVADA WELL INTO THE NIGHT AS MODELS KEEP A WEAK VORTICITY LOBE CIRCULATING AROUND NORTHERN LINCOLN COUNTY. NEXT AREA OF CONCERN DEALS WITH STORMS MOVING OUT OF YAVAPAI/COCONINO COUNTIES INTO MOHAVE COUNTY. PRESENTLY...STRONGEST STORMS ARE OVER CENTRAL MOHAVE COUNTY WITH MOVEMENT TOWARD THE NORTHWEST. STORM OUTFLOWS AND PROPAGATION FROM ARIZONA STORMS SHOULD FIRE STORMS LATER THIS AFTERNOON AND THROUGH THIS EVENING ACROSS THE LAKE MEAD NRA...CLARK AND ERN SAN BERNARDINO COUNTY. HEAVY RAIN STILL A CONCERN FROM STORMS BUT AGAIN BELIEF AREAS WILL BE LOCALIZED THAT FLASH FLOOD WATCH NOT NEEDED. ETA MODEL SHOWING WEAK DISTURBANCE FROM DECAYING COMPLEXES OVER SOUTH CENTRAL ARIZONA DESERTS THIS EVENING WILL BE MOVING NORTHWARD INTO NORTHWEST ARIZONA OVERNIGHT SO POTENTIAL OF NOCTURNAL STORMS POSSIBLE ACROSS MOHAVE COUNTY. MODELS IN AGREEMENT THAT AS UPPER TROUGH APPROACHES THE PACIFIC NORTHWEST COAST LATE SUNDAY AFTERNOON THAT UPPER FLOW BECOMES MORE SOUTHWESTERLY AND SLOW DRYING WILL TAKE PLACE. ENOUGH RESIDUAL MOISTURE WILL STILL BE AROUND THAT ISOLATED THUNDERSTORMS STILL POSSIBLE OVER AT LEAST THE MOUNTAINS AND MOHAVE COUNTY SUNDAY AND MONDAY. && .LONG TERM...SOME KNOCK DOWN OF RIDGE STILL EXPECTED FROM PAC NORTHWEST TROUGH AND SOUTHWEST FLOW WILL DECREASE CONVECTION. IN THE FAR EXTENDED...THURSDAY AND FRIDAY...THERE APPEARS TO BE TWO CONTENDING ITEMS TO WATCH. THE GFS HAS A WEAK INVERTED TROUGH MOVING WEST OVER MEXICO AND OVER THE GULF OF CA BY THURSDAY. A PRECURSOR TO ANOTHER MOISTURE SURGE? WHILE AT THE SAME TIME GFS ALSO CENTERS UPPER HIGH OVER SOUTHERN NEVADA BY THEN. THIS WOULD RAISE TEMPERATURES AND BRING ABOUT SOME SUBSIDENCE OVER MOST OF FORECAST AREA. RIGHT NOW WILL GO WITH A MOSTLY DRY FORECAST WITH SILENT POPS OVER TERRAIN OF MOHAVE AND LINCOLN COUNTIES. && .AVIATION...THUNDERSTORMS ARE POSSIBLE FOR THE NEXT SEVERAL HOURS OVER THE LAS VEGAS VALLEY. THEY ARE ALSO POSSIBLE AGAIN TOMORROW AFTERNOON...HOWEVER PROBABILITIES FOR THIS WILL BE LESS THAN IN THE LAST TWO DAYS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/JACQUES
Hazardous weather outlook, Jul 16, 10:33 AM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT FRI JUL 16 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-170700- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA- LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- NORTHWEST DESERTS-NORTHWEST PLATEAU- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY- SPRING MOUNTAINS-RED ROCK CANYON- WESTERN CLARK AND SOUTHERN NYE COUNTY- 1033 AM PDT (1033 AM MST) FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CALIFORNIA/SOUTHERN NEVADA AND NORTHWEST ARIZONA .DAY ONE...TODAY. THUNDERSTORMS WITH HEAVY RAIN WILL ONCE AGAIN OCCUR OVER THE MOUNTAINS TODAY. THE STORMS WILL DECAY AS THEY MOVE OFF THE MOUNTAINS AND INTO THE VALLEYS. STORMS OVER THE MOUNTAINS COULD PRODUCE UP TO AN INCH OF RAIN AN HOUR WHILE SOME VALLEY LOCATIONS MAY GET UP TO A HALF AN INCH OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.